MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE
Model Number 401908
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemothorax (1896); Cardiac Perforation (2513)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Further information regarding the event was requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3008452825-2020-00255, 3008452825-2020-00256, 3008452825-2020-00257, 2182269-2020-00051.During ventricular tachycardia mapping in the left ventricle, a pericardial effusion occurred.After approximately an hour of mapping, using transseptal approach, the patient became hypotensive.An ultrasound confirmed a pericardial effusion for which a pericardiocentesis was administered.An additional ultrasound confirmed a left hemothorax, which required a drain.The cause and location of the pericardial effusion remains unknown, however it was noted the transseptal puncture was difficult.The patient was stable with minimal use of catecholamines and transferred to the icu.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Additional information: d10, g4, g7, h2, h3, h6, h10.One livewire¿ electrophysiology catheter was received for investigation.Electrode 10 read as an open circuit.Electrode ring 10 was dissected to reveal that conductor wire 10 was fractured proximal to the weld joint, consistent with the open circuit detected.Electrodes 1-9 and 11-20 met specifications of acceptable resistance values with no open or short circuits detected.A bend in the shaft was also noted.The catheter shaft was able to deflect when actuating the steering mechanism; however, the catheter no longer met specifications for curve shape due to a bend in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured conductor wire and bend in the shaft is consistent with damage during use.The cause of the pericardial effusion remains unknown as it could not be confirmed.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10098867
Report Number2182269-2020-00050
Device Sequence Number19787561
Product Code DRA
UDI-Device Identifier05414734202558
UDI-Public05414734202558
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number401908
Device Catalogue Number401908
Device Lot Number7125108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; SUPREME¿ ELECTROPHYSIOLOGY CATHETER; TRANSSEPTAL NEEDLE, BRK SERIES
Outcome Attributed to Adverse Event Other;